Tennessee, 2005

Hail and Damaging Wind in Tennessee, March 27, 2005

March 27, 2005 · NWS MEG · 2 events in 1 county or zone

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 27, 2:12 PM CST, 58 minutes earlier.

Area forecast discussion, Mar 27, 2:12 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CST SUN MAR 27 2005

.DISCUSSION...
UPPER LEVEL LOW OVER WESTERN ARKANSAS THIS AFTERNOON CONTINUES TO
SPREAD CLOUDS AND RAIN OVER THE REGION. AS EXPECTED...VERY LITTLE IN
THE WAY OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND WHAT HAS BEEN
OCCURRING SHOULD DIE OUT AFTER SUNSET. RAIN WILL CONTINUE TONIGHT AS
UPPER LOW SLOWLY SLIDES EAST. STILL EXPECT TO SEE SOME RAIN THE
EASTERN PART OF THE FORECAST AREA AFTER 12Z MONDAY. SKIES SHOULD
CLEAR OUT DURING THE MONDAY WHICH WILL ALLOW TEMPERATURES TO BE SOME
10-15 DEGREES WARMER THAN TODAY. BY TUESDAY...WINDS WILL HAVE
SHIFTED TO THE SOUTH AND TEMPERATURES WILL WARM UP ANOTHER 10-15
DEGREES FROM MONDAYS READINGS. BY WEDNESDAY NIGHT...NEXT COLD FRONT
BEGIN TO APPROACH THE REGION AND SHOULD MOVE THROUGH THURSDAY NIGHT
OR FRIDAY. KEPT POPS IN FROM WEDNESDAY NIGHT THROUGH FRIDAY. SEVERE
WEATHER STILL REMAINS A POSSIBILITY WITH THIS NEXT FRONT SO HAVE
CONTINUED TO MENTION IT IN HWO.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&
Hazardous weather outlook, Mar 27, 10:41 AM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 AM CST SUN MAR 27 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-281200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1041 AM CST SUN MAR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE MID SOUTH
THURSDAY AND FRIDAY. THERE IS A POSSIBILITY THAT SOME OF THESE
THUNDERSTORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY OR FRIDAY.

The radar

The Paducah radar (KPAH), 98 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Henry

When
March 27, 3:10 PM CST to 3:15 PM CST
Where
Henry County, 2 mi S of Paris
Measured
55 kt (63 mph) estimated gust
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
36.267, -88.317

A couple of trees were blown down.

Hail, Henry

When
March 27, 3:23 PM CST to 3:30 PM CST
Where
Henry County, 12 mi NE of Paris
Measured
1.75 in hail
Property damage
$750
Reported by
TRAINED SPOTTER
Coordinates
36.417, -88.167

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440557, 5440558.